Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 32, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 4, 2009, 2:30 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 2:30 PM EST (19:30 UTC)
- Expired
- Mar 4, 2009, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 041930 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 230 PM EST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LEVY COUNTY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... .DRY AIR OVER NORTH FLORIDA TODAY WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON IN LEVY COUNTY. ANOTHER POCKET OF DRY AIR IS AROUND SARASOTA AT THIS TIME...BUT EXPECT A WEAK AFTERNOON SEA BREEZE TO BRING IN JUST ENOUGH MOISTURE TO PREVENT 4-HOUR DURATIONS THERE. FOR THURSDAY ANOTHER LARGER POCKET OF DRY AIR WILL MOVE ACROSS THE REGION AND COMBINE WITH WARM TEMPERATURES TO PRODUCT MORE WIDESPREAD FIRE WEATHER CONDITIONS. FLZ039-042300- /O.NEW.KTBW.FW.W.0032.090304T1930Z-090304T2300Z/ LEVY- 230 PM EST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. AFTERNOON DEWPOINTS IN THE UPPER 20S HAVE FORCED RELATIVE HUMIDITIES INTO THE UPPER 20 PERCENT RANGE AS WELL. EXPECT THESE READINGS TO REMAIN FAIRLY CONSTANT FOR THE NEXT 2 TO 4 HOURS...BRINGING DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ042-043-048-049-051-052-055>057-060>062-065-042300- /O.NEW.KTBW.FW.A.0027.090305T1700Z-090305T2300Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 230 PM EST WED MAR 4 2009 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. EXPECT DRY AIR TO MOVE ACROSS MOST OF THE REGION THURSDAY AFTERNOON AND COMBINE WITH WARM TEMPERATURES TO LEAD TO SEVERAL HOURS OF CRITICAL RELATIVE HUMIDITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:03 PM EST, 27 minutes earlier.
Area forecast discussion, Mar 4, 2:03 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EST WED MAR 4 2009
.SHORT TERM...MID/UPPER LEVEL RIDGING WILL CONTINUE TO BUILD OVER
FLORIDA DURING THE SHORT TERM PERIOD AS SURFACE HIGH PRESSURE
ALONG THE MID-ATLANTIC COAST DRIFTS EAST OUT INTO THE WESTERN
ATLANTIC. THIS WILL SETUP AN EAST TO SOUTHEAST FLOW DURING THE
PERIOD UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURES
WILL CONTINUE TO MODERATE WITH READINGS CLIMBING TO ABOUT NORMAL
ON THURSDAY AND SLIGHTLY ABOVE NORMAL ON FRIDAY.
.LONG TERM...(FRIDAY NIGHT-WEDNESDAY)...UPPER LEVEL RIDGE WILL
REMAIN IN PLACE ACROSS THE REGION AS WELL AS SURFACE HIGH PRESSURE
OVER THE WESTERN ATLANTIC THROUGH MUCH OF THE LONG TERM. BY
TUESDAY EVENING AN AMPLIFYING MID LEVEL TROUGH OVER THE MIDWEST
STATES PUSHES THE RIDGE ALOFT FURTHER EAST AND ALLOWING FOR AN
INCREASE IN CLOUD COVER...BUT THE SURFACE RIDGE SEEMS TO HOLD ITS
GROUND AND PROVIDE ENOUGH BLOCKING TO KEEP THE ENERGY ASSOCIATED
WITH THE TROUGH AND ATTENDANT COLD FRONT WELL TO THE NORTH OF THE
AREA. THEREFORE...NO SIGNIFICANT RAIN WILL BE CARRIED IN THE
FORECAST THROUGH WEDNESDAY. BENIGN AND WARMER WEATHER EXPECTED
THIS UPCOMING WEEKEND WITH AFTERNOON HIGHS LIKELY REACHING LOWER
80S.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS WITH SCATTERED TO
OCCASIONALLY BROKEN LAYERS OF PASSING CIRRUS/STRATOCUMULUS THROUGH
THE EARLY EVENING HOURS.
&&
.MARINE...NORTHEAST WINDS WILL CONTINUE TO VEER AROUND TO THE EAST
LATER TONIGHT AND THURSDAY AND THEN GENERALLY SOUTHEAST THROUGH
THE WEEKEND. FLOW WILL BECOME LIGHT ENOUGH FRIDAY THROUGH THE
WEEKEND TO ALLOW THE WEST COAST SEA BREEZE TO DEVELOP EACH
AFTERNOON.
&&
.FIRE WEATHER...RELATIVE HUMIDITY VALUES ARE BELOW 35 PERCENT IN A
FEW LOCATIONS AT THIS TIME...BUT SHOULD BEGIN TO COME BACK UP IN
THE NEXT HOUR OR SO AS MOISTURE SPREADS WEST FROM THE ATLANTIC AS
INDICATED BY THE DEVELOPMENT OF THE STRATOCUMULUS FIELD DRIFTING
WESTWARD. FOR THURSDAY IT LOOKS LIKE WE WILL SEE A POCKET OF DRY
AIR MOVE ACROSS THE REGION AND THIS COMBINED WITH WARMER
TEMPERATURES WILL LEAD TO SEVERAL HOURS OF CRITICAL RELATIVE
HUMIDITY...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN ZONES.
FROM FRIDAY ON THROUGH THE WEEKEND DO NOT EXPECT ANY FIRE WEATHER
PROBLEMS AS LOW LEVEL MOISTURE WILL GRADUALLY INCREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 50 76 54 78 / 0 0 0 0
FMY 49 79 53 80 / 0 0 0 0
GIF 47 75 53 79 / 0 0 0 0
SRQ 47 76 51 78 / 0 0 0 0
BKV 41 76 44 79 / 0 0 0 0
SPG 53 74 58 78 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-
PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Mar 4, 5:13 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 513 AM EST WED MAR 4 2009 FLZ039-042-043-048>052-055>057-060>062-065-041530- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... FREEZING TEMPERATURES WILL BE POSSIBLE OVER LEVY COUNTY EARLY THIS MORNING...AND A FREEZE WARNING REMAINS IN EFFECT FOR LEVY COUNTY UNTIL 8 AM EST. IN ADDITION TO THE FREEZING TEMPERATURES SOME PATCHY FROST WILL ALSO BE POSSIBLE WITH THE FROST EXTENDING SOUTH INTO PORTIONS OF THE WEST CENTRAL FLORIDA...MAINLY EAST OF THE I-75 CORRIDOR. RESIDENTS AND VISITORS SHOULD DRESS WARMLY THIS MORNING. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. ...FIRE WEATHER IMPACT... A DRY AIR MASS WILL RESULT IN AREAS OF LOW HUMIDITY VALUES BELOW 35 PERCENT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON. DURATIONS LESS THAN 4 HOURS SHOULD PRECLUDE RED FLAG CONDITIONS HOWEVER EXTREME CARE SHOULD BE TAKEN WITH ANY OUTDOOR OPEN FLAME TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... A DRY AIR MASS WILL LINGER OVER THE REGION ON THURSDAY. THIS DRY AIR MAY AGAIN SUPPORT AREAS OF LOW HUMIDITY VALUES BELOW 35 PERCENT DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:48 PM EST | Freeze Warning | TBW | 12 hr | |
| Mar 4, 2:30 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.